Alert archive / New Jersey / Special Weather Statements in 2010

Special Weather Statement, NWS Philadelphia/Mount Holly

June 1, 2010Ocean County, New Jersey

NWS Philadelphia/Mount Holly issued this special weather statement at Jun 1, 2010, 2:49 PM EDT for Ocean County, New Jersey. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2010, 2:49 PM EDT (18:49 UTC)
Expired
Jun 1, 2010, 3:45 PM EDT
In force
56 min
Issued by
NWS Philadelphia/Mount Holly

County Ocean County, NJ

The radar

The Philadelphia radar (KDIX), 32 km from the middle of the area, began a volume at 18:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 6.8 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phillips Aaf/Abe, MD at 12:00Z on 2010-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

315 
WWUS81 KPHI 011849
SPSPHI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EDT TUE JUN 1 2010

NJZ020-022-026-027-011945-
ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
249 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES NORTH OF ATLANTIC CITY...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR BASS RIVER STATE FOREST...PENN
STATE FOREST AROUND 300 PM...OCEAN ACRES...WARREN GROVE AROUND 315
PM...MANAHAWKIN...BEACH HAVEN WEST AROUND 330 PM...HARVEY CEDARS AND
BARNEGAT LIGHT AROUND 345 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3968 7412 3957 7421 3958 7426 3960 7426
      3957 7432 3958 7465 3976 7466 3981 7416
      3975 7418 3972 7415 3975 7412 3976 7415
      3977 7412 3980 7413 3981 7408

$$

HAYES/MARCIANO

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special weather statement went out at Jun 1, 10:33 AM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Jun 1, 10:33 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1033 AM EDT TUE JUN 1 2010

.SYNOPSIS...
THE AREA WILL BE NEAR THE SOUTHERN PERIPHERY OF A ZONAL FLOW
ALOFT INTO SATURDAY. THIS WILL RESULT IN FRONTAL BOUNDARIES
REACHING OUR AREA, STALLING AND THEN MOVING BACK TO THE NORTH.
COLD FRONTS SHOULD MOVE INTO THE REGION ON TUESDAY AND AGAIN LATE
THURSDAY INTO FRIDAY BEFORE THEY STALL AND MOVE BACK TO THE NORTH.
A STRONGER COLD FRONTAL PASSAGE IS FORECAST FOR SUNDAY NIGHT.

&&

.NEAR TERM /THROUGH TONIGHT/...
NOT MUCH HAS CHANGED FROM THIS MORNING'S LOOK AT THE SOUNDINGS
FROM PREVIOUS THINKING. ALTHOUGH INGREDIENTS ARE NOT COMING TOGETHER
PERFECTLY FOR NASTY CONVECTION, THERE ARE SIGNS. REGARDING
INSTABILITY. BREAKS ARE OCCURRING AND THIS WILL ALLOW OUR
MUCAPES TO EXCEED 1000J. THEY ARE NEARLY THERE ALREADY ON OUR LAPS
ANALYSIS. WE HAVE MAINTAINED THE MAXIMUM TEMPERATURE FORECAST
FROM THE PREVIOUS PACKAGE, AND THAT HAS US NEAR OR ABOVE THE
WARMER STAT GUIDANCE. IF WE TAP THE INSTABILITY THAT RESIDES ABOVE
THE SURFACE, THEN CONVECTION HAS THAT GOING FOR IT.

REGARDING SHEAR, THERE IS SOME DIRECTIONAL SHEAR AND SOME
SPEED SHEAR, ALTHOUGH THE LEVELS OF THE LATTER ARE NOT ALL THAT
IMPRESSIVE. BULK SHEAR VALUES DO INCREASE LATE IN THE DAY ACROSS
OUR CWA, THIS MIGHT NOT RAMP UP IN TIME ESPECIALLY GIVEN THAT
THERE ARE ONGOING SHOWERS N AND W OF OUR CWA. THERE IS A
CONSIDERABLE H8 THETA E RIDGE POISED TO MOVE ACROSS THE AREA TODAY
/A LOT OF WHICH HAS TO DO WITH THE H8 DEW POINTS OF 12 TO 13 DEG
C/, BUT THE H8 JET /AGAIN, NOT THAT IMPRESSIVE/ MOVES BY EARLY.
THIS IS OCCURRING BASED ON THE 12Z 850MB ANALYSIS.

ALOFT, WE HAVE THE REMNANTS OF THE SOUTHEASTERN MID LEVEL VORTEX
MOVING ACROSS THE AREA, BUT IT IS CONSIDERABLY WEAKENED AS IT
MOVES INTO THE FLATTENING RIDGE TO OUR EAST. IT CARRIES WITH IT
SOME Q-VECTOR CONVERGENCE. IT SEEMS TO RUN WELL AHEAD OF AN UPPER
LEVEL JET WHOSE POSITION IN THE MODELS LOOKS A LITTLE LESS
FAVORABLE THAN IT DID YESTERDAY. THE TROUGH ALOFT HAS A SURFACE
FRONT THAT DOES MAINTAIN SOME LOWER LEVEL FRONTOGENESIS INTO OUR
AREA.

SPC BELIEVES WE MAY HAVE ENOUGH OF THE THERMODYNAMICS BUT NOT
QUITE THE KINEMATICS FOR A SLIGHT RISK, AND THAT SEEMS CONSISTENT
WITH WHAT WE ARE STILL SEEING. HOWEVER, WE HAVE MAINTAINED THE GUSTY
WINDS AND HEAVY DOWNPOURS TO THE WORDING GIVEN ALL OF THE ABOVE,
AND WE WILL CONTINUE WITH SOME KIND OF ENHANCED WORDING IN THE
HWO. LATEST ANALYSIS WAS SHOWING THAT PWAT VALUES ARE 200 PCT OF
NML WEST OF OUR CWA.

WE THINK IT WILL BE A FAIRLY BREEZY DAY OUTSIDE OF CONVECTION, BUT
IT WOULD TAKE STRONG CONVECTION TO GENERATE WINDS OF ANY CONCERN.

BY THE WAY, ONE MIGHT THINK THAT WE WOULD START WITH A MESOSCALE
BOUNDARY THAT WAS PUT DOWN BY THE CLUSTER OF CELLS THAT MOVED FROM
BUCKS COUNTY TO MONMOUTH COUNTY LATE YESTERDAY AFTERNOON AND EARLY
EVENING, BUT WE CAN NOT FIND IT.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
WE HAVE SPED UP JUST A LITTLE THE END OF THE PRECIPITATION
TONIGHT /ALTHOUGH WE STILL LAG THE MODELS A LITTLE BIT/, AND THEN
WEDNESDAY LOOKS BE A DAY WITH A FAIR AMOUNT OF SUNSHINE. ON
WEDNESDAY NIGHT, THE NAM IS THE FASTEST OF THE THREE MAJOR MODELS
WITH THE NEXT IMPULSE AND ASSOCIATED SURFACE BOUNDARY. GIVEN THE
ZONAL FLOW, WE COULD NOT DISMISS THE NAM COMPLETELY AND THEREFORE
HAVE INTRODUCED SOME CHANCE POPS NORTHWEST. THIS CONTINUES THE
TREND WE BEGAN WITH THE PREVIOUS PACKAGE. THE NAM AND TO SOME
DEGREE THE GFS WOULD HAVE THE INGREDIENTS THAT WE SEE TODAY
APPEARING TOGETHER AGAIN ON THURSDAY /PERHAPS EVEN WITH BETTER
DYNAMICS/, WHILE THE ECMWF IS HOLDING MAINLY THE DYNAMICS BACK.
FOR NOW, WE JUST CONTINUED WITH THE MENTION OF THUNDER AND SPLIT
THE MAV AND MET POPS.

ON TEMPERATURES, GUIDANCE CAME IN A LITTLE BIT COOLER IN THE
NORTHWEST THAN CONTINUITY FOR TONIGHT AS THERE IS JUST A HINT OF
WEAK COLD AIR ADVECTION THERE, AND WE NUDGED DOWN TEMPERATURES A
LITTLE IN RESPONSE. ON WEDNESDAY, WE SHOULD MIX UP THROUGH H925,
AND A COMPROMISE BETWEEN THE ECMWF AND NAM TEMPERATURES AT THAT
LEVEL RESULT IN MAXES THAT ARE CONSISTENT WITH A BLEND OF
CONTINUITY AND GUIDANCE. ON WEDNESDAY NIGHT, WE ARE STAYING WITH
THE TEMPERATURES ON THE HIGHER END OF GUIDANCE IN CASE THE SPEEDY
NAM IS CORRECT /IT ALSO HAS A NICE H925 SOUTHWEST FLOW/. WE
MAINTAIN CONTINUITY FOR NOW ON THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A FRONTAL BOUNDARY FROM THE NORTHWEST IS EXPECTED TO DROP INTO OUR
REGION ON THURSDAY NIGHT AND FRIDAY. WITH THE UPPER PATTERN FORECAST
TO BECOME ZONAL FOR THE LATE PART OF THE WEEK INTO SATURDAY, THE
FRONT SHOULD NOT HAVE MUCH OF A PUSH BEHIND IT. AS A RESULT, WE ARE
EXPECTING THE BOUNDARY TO EITHER STALL OR DISSIPATE OVER OUR REGION.
IN EITHER CASE, WE WILL INTRODUCE CHANCE POPS TO OUR NORTHERN
COUNTIES ON THURSDAY NIGHT AND CARRY CHANCE POPS EVERYWHERE FOR
FRIDAY. WE WILL LINGER CHANCE POPS INTO FRIDAY EVENING, MAINLY IN
OUR SOUTHERN COUNTIES.

ISOLATED CONVECTION IS POSSIBLE ON SATURDAY WITH THE REMNANTS OF THE
FRONTAL BOUNDARY NEARBY, SO WE WILL CARRY SLIGHT CHANCE POPS.

A SHORT WAVE IS EXPECTED TO PASS OVER THE GREAT LAKES REGION ON
SUNDAY. THE FEATURE IS THEN FORECAST TO PASS ACROSS THE NORTHEASTERN
STATES IN THE SUNDAY NIGHT INTO MONDAY TIME FRAME. THE SHORT WAVE
MAY PROVIDE ENOUGH OF A PUSH TO CAUSE A COLD FRONT FROM THE
NORTHWEST TO MAKE ITS WAY THROUGH OUR REGION. WE WILL INCLUDE CHANCE
POPS FOR SHOWERS AND THUNDERSTORMS FOR SUNDAY AFTERNOON INTO SUNDAY
NIGHT, OUT AHEAD OF THE COLD FRONT.

IF THE COLD FRONT CLEARS OUR REGION, WE WILL SEE DRY WEATHER
CONDITIONS FOR MONDAY.

IT LOOKS AS THOUGH MAXIMUM TEMPERATURES WILL BE MAINLY IN THE 80S
FOR FRIDAY, SATURDAY AND SUNDAY, WITH OVERNIGHT LOWS IN THE 60S AND
LOWER 70S. IT MAY BE A BIT COOLER FOR MONDAY.

&&

.AVIATION /14Z TUESDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.

AN APPROACHING COLD FRONT AND UPPER LEVEL TROUGH WILL CAUSE
DETERIORATING CONDITIONS IN SHOWERS AND THUNDERSTORMS TODAY.
STRATOCUMULUS IS EXPECTED TO FORM INTO THE AREA AFTER SUNRISE OR
BY MID MORNING... WITH PERHAPS A FEW SHOWERS OR EVEN ISOLATED
THUNDERSTORMS AROUND AS WELL. AS CONVECTION DEVELOPS TODAY...MOST
AREAS WILL LIKELY REMAIN VFR OUTSIDE OF SHOWERS AND
THUNDERSTORMS...BUT CONDITIONS MAY BE LOCALLY MUCH LOWER IN RAIN.

WITH THE ACTION EXPECTED TO START INCREASING LATER THIS MORNING...
AND WITH FORCING FEATURES AT THEIR BEST EFFICIENCY THIS AFTERNOON...
IT WAS DECIDED TO ADD SHOWERS TO THE BODY OF THE FORECAST FOR THIS
AFTERNOON AND ALSO ADD IN A TEMPO GROUP FOR LOWER CONDITIONS IN
THUNDERSTORMS. AS THE FRONT SLIDES BY LATE THIS AFTERNOON...IT WAS
FELT THAT THE ACTIVITY SHOULD WANE SO ONLY A CB REMARK WAS CARRIED
BEYOND 00Z. AFTER SUNSET, AREAL COVERAGE OF SHOWERS AND STORMS
SHOULD MARKEDLY DECREASE WITH A GOOD DEAL OF CLEARING DURING THE
EVENING HOURS.

OUTLOOK...
HIGH PRESSURE WILL BRING A RETURN TO FAIR WEATHER WITH GOOD FLYING
CONDITIONS WEDNESDAY...AND LIKELY INTO THURSDAY. MODEL GUIDANCE IS
TRYING TO BRING THE NEXT FRONT INTO OUR AREA A LITTLE BIT FASTER...
WITH LOWER CONDITIONS AND MORE PRECIPITATION POSSIBLE FOR LATER
THURSDAY...THURSDAY NIGHT...AND INTO FRIDAY.

&&

.MARINE...
THE SOUTHWEST FLOW AHEAD OF THE COLD FRONT APPROACHING FROM THE
NORTHWEST TODAY IS EXPECTED TO INCREASE. A SMALL CRAFT ADVISORY HAS
BEEN ISSUED FROM LATE MORNING THROUGH THE AFTERNOON...AND EVEN INTO
THIS EVENING SOUTH. THIS IS FOR A MARGINAL EVENT...WITH GUSTS NEAR
25 KNOTS AT TIMES AND SEAS PERHAPS BUILDING TO 5 FEET THIS
AFTERNOON. WAVEWATCH DOES INDICATE SEAS BUILDING TO 5 TO 6 FEET...
BUT IT IS THOUGHT THAT THIS IS OVERDONE BY A FOOT OR SO. BUT...5
FOOT SEAS AT THE OFFSHORE BUOYS CANNOT BE RULED OUT.

ALSO...SHOWERS AND THUNDERSTORMS WILL BECOME SCATTERED TO NUMEROUS
THIS AFTERNOON. SOME THUNDERSTORMS COULD BE STRONG AND PRODUCE
STRONG WIND GUSTS AND COPIOUS LIGHTNING.

HIGH PRESSURE WILL RETURN WEDNESDAY INTO THURSDAY, BEFORE ANOTHER
COLD FRONT APPROACHES FOR THURSDAY NIGHT AND INTO FRIDAY.
ADDITIONAL MARINE FLAGS MAY BE NEEDED AT THAT POINT. RESIDUAL LOW
PRESSURE MAY AFFECT THE MARINE AREAS DURING THE WEEKEND.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     ANZ452>455.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR ANZ450-
     451.

&&

SYNOPSIS...DELISI/GIGI
NEAR TERM...DELISI/GIGI/MARCIANO
SHORT TERM...DELISI
LONG TERM...IOVINO
AVIATION...
MARINE...
Hazardous weather outlook, Jun 1, 4:37 AM EDT, 10 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
437 AM EDT TUE JUN 1 2010

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-020900-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
437 AM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS TODAY MAY GENERATE GUSTY WINDS AND HEAVY
DOWNPOURS RESULTING IN LOCALIZED FLOODING OF POOR DRAINAGE AREAS.
ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY.

ANZ452>455-020900-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
437 AM EDT TUE JUN 1 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 11 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

ALSO, SOME THUNDERSTORMS TODAY MAY GENERATE GUSTY WINDS AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450-451-020900-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
437 AM EDT TUE JUN 1 2010

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY.

ALSO, SOME THUNDERSTORMS TODAY MAY GENERATE GUSTY WINDS AND HEAVY
DOWNPOURS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-020900-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
437 AM EDT TUE JUN 1 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

SOME THUNDERSTORMS TODAY MAY GENERATE GUSTY WINDS AND HEAVY
DOWNPOURS. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 1, 2:02 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
202 PM EDT TUE JUN 1 2010

MDZ012-015-019-011845-
KENT MD-QUEEN ANNE'S MD-TALBOT MD-
202 PM EDT TUE JUN 1 2010

...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...

AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
CENTERVILLE TO 18 MILES WEST OF CENTERVILLE...MOVING EAST AT 25 MPH.
THE THUNDERSTORMS WILL BE NEAR OVERTON...CHESTER AROUND 210 PM...
STARKEY CORNER...CHURCH HILL AROUND 215 PM...GRASONVILLE AROUND 220
PM...SUDLERSVILLE...CENTERVILLE...QUEENSTOWN...CENTREVILLE AROUND 230
PM AND CARVILLE AROUND 235 PM.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

IN ADDITION, WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS.

LAT...LON 3905 7631 3900 7627 3898 7621 3900 7618
      3903 7625 3913 7626 3921 7612 3920 7576
      3882 7608 3887 7624 3887 7622 3894 7624
      3890 7624 3893 7628 3890 7629 3890 7633
      3887 7632 3888 7637 3894 7637

FORECASTER: GORSE
Special weather statement, Jun 1, 2:18 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
218 PM EDT TUE JUN 1 2010

NJZ020-026-011900-
COASTAL OCEAN NJ-OCEAN NJ-
218 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT OCEAN COUNTY...

AT 214 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF TOMS RIVER...MOVING EAST AT 30
MPH. THE THUNDERSTORM WILL BE NEAR OCEAN GATE AND SEASIDE HEIGHTS
AROUND 230 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3992 7406 3980 7408 3980 7410 3991 7409
      3989 7412 3986 7412 3980 7416 3979 7427
      3997 7431 4002 7404 3996 7404

HAYES
Special weather statement, Jun 1, 2:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
223 PM EDT TUE JUN 1 2010

NJZ015-019-PAZ067>071-011930-
BUCKS PA-CHESTER PA-DELAWARE PA-MERCER NJ-MONTGOMERY PA-
NORTHWESTERN BURLINGTON NJ-PHILADELPHIA PA-
223 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT BUCKS...BURLINGTON...CHESTER...
DELAWARE...MERCER...MONTGOMERY AND PHILADELPHIA COUNTIES...

AT 219 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 15 MILES NORTHEAST OF WEST CHESTER...MOVING EAST
AT 30 MPH. THE THUNDERSTORM WILL BE NEAR NORRISTOWN...BLUE BELL
AROUND 230 PM...FORT WASHINGTON...WILLOW GROVE AROUND 245 PM...
FEASTERVILLE...BRYN ATHYN AROUND 300 PM...LANGHORNE...LANGHORN AROUND
315 PM...MORRISVILLE AND TRENTON AROUND 330 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

LAT...LON 4034 7470 4007 7465 4002 7547 4020 7550

HAYES/MARCIANO
Special weather statement, Jun 1, 2:29 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
229 PM EDT TUE JUN 1 2010

NJZ020-026-027-011930-
COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
229 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT BURLINGTON AND OCEAN COUNTIES...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF TOMS RIVER...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR BEACHWOOD...SOUTH TOMS RIVER
AROUND 245 PM...OCEAN GATE...PINE BEACH AROUND 300 PM...SEASIDE
HEIGHTS AND LAVALLETTE AROUND 315 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3992 7406 3979 7408 3978 7408 3979 7413
      3982 7410 3991 7409 3989 7412 3986 7412
      3979 7417 3980 7442 3996 7444 4001 7404
      3996 7404

HAYES/MARCIANO
Special weather statement, Jun 1, 2:35 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
235 PM EDT TUE JUN 1 2010

MDZ012-015-019-020-011930-
CAROLINE MD-KENT MD-QUEEN ANNE'S MD-TALBOT MD-
235 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT CAROLINE...KENT...QUEEN ANNE'S
AND TALBOT COUNTIES...

AT 232 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 10 MILES SOUTHWEST OF CENTERVILLE...MOVING EAST
AT 20 MPH. THE THUNDERSTORM WILL BE NEAR QUEENSTOWN AROUND 240 PM...
COPPERVILLE AROUND 245 PM...WYE MILLS...CENTERVILLE...CENTREVILLE
AROUND 255 PM...SKIPTON AROUND 300 PM...STARR...CARVILLE AROUND 305
PM...CORDOVA AND HOPE AROUND 310 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM, AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES. IN ADDITION, WIND
GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. DO NOT
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS, MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER, IF YOU CAN HEAR THUNDER, YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY.

LAT...LON 3900 7628 3898 7621 3900 7618 3901 7622
      3905 7625 3905 7624 3906 7580 3876 7588
      3883 7620 3886 7624 3889 7621 3894 7624
      3890 7624 3893 7628 3890 7629 3890 7633
      3886 7634 3886 7637

FORECASTER: GORSE
Special weather statement, Jun 1, 2:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
249 PM EDT TUE JUN 1 2010

NJZ020-022-026-027-011945-
ATLANTIC NJ-COASTAL OCEAN NJ-OCEAN NJ-SOUTHEASTERN BURLINGTON NJ-
249 PM EDT TUE JUN 1 2010

...A STRONG THUNDERSTORM WILL AFFECT ATLANTIC...BURLINGTON AND OCEAN
COUNTIES...

AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES NORTH OF ATLANTIC CITY...MOVING EAST AT
25 MPH. THE THUNDERSTORM WILL BE NEAR BASS RIVER STATE FOREST...PENN
STATE FOREST AROUND 300 PM...OCEAN ACRES...WARREN GROVE AROUND 315
PM...MANAHAWKIN...BEACH HAVEN WEST AROUND 330 PM...HARVEY CEDARS AND
BARNEGAT LIGHT AROUND 345 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.

LAT...LON 3968 7412 3957 7421 3958 7426 3960 7426
      3957 7432 3958 7465 3976 7466 3981 7416
      3975 7418 3972 7415 3975 7412 3976 7415
      3977 7412 3980 7413 3981 7408

HAYES/MARCIANO

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 3:30 AM EDTSmall Craft AdvisoryPHI16 hr
Jun 1, 12:37 PM EDTSpecial Weather StatementPHIBurlington53 min
Jun 1, 12:39 PM EDTSpecial Weather StatementPHIMorris66 min
Jun 1, 12:49 PM EDTSpecial Weather StatementPHIBurlington, Ocean56 min
Jun 1, 1:14 PM EDTSpecial Weather StatementPHIMonmouth61 min
Jun 1, 1:17 PM EDTSevere Thunderstorm WarningPHIBurlington, Monmouth, Ocean58 min
Jun 1, 1:46 PM EDTSpecial Weather StatementPHIMonmouth59 min
Jun 1, 2:04 PM EDTSpecial Marine WarningPHI42 min
Jun 1, 2:05 PM EDTSevere Thunderstorm WarningPHIMonmouth25 min
Jun 1, 2:18 PM EDTSpecial Weather StatementPHIOcean42 min
Jun 1, 2:23 PM EDTSpecial Weather StatementPHIMercer67 min
Jun 1, 2:29 PM EDTSpecial Weather StatementPHIOcean61 min
Jun 1, 2:54 PM EDTSpecial Weather StatementPHISussex66 min
Jun 1, 3:06 PM EDTSpecial Weather StatementPHIOcean54 min
Jun 1, 3:13 PM EDTSpecial Weather StatementPHIHunterdon, Somerset62 min
Jun 1, 3:14 PM EDTSpecial Weather StatementPHIHunterdon, Somerset61 min
Jun 1, 3:33 PM EDTSpecial Weather StatementPHISomerset57 min
Jun 1, 3:51 PM EDTSpecial Weather StatementPHISussex54 min
Jun 1, 4:27 PM EDTSpecial Weather StatementPHIHunterdon, Middlesex, Somerset63 min
Jun 1, 4:34 PM EDTSpecial Weather StatementPHIMorris56 min
Jun 1, 5:07 PM EDTSpecial Weather StatementPHICape May38 min
Jun 1, 5:13 PM EDTSpecial Weather StatementPHIMonmouth62 min
Jun 1, 5:20 PM EDTSpecial Marine WarningPHI62 min
Jun 1, 2:02 PM EDTSpecial Weather StatementPHIQueen Anne's43 min
Jun 1, 2:35 PM EDTSpecial Weather StatementPHIQueen Anne's55 min
Jun 1, 3:10 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's, Talbot50 min
Jun 1, 4:02 PM EDTSpecial Weather StatementPHICaroline58 min
Jun 1, 4:41 PM EDTSpecial Weather StatementPHISussex49 min
Jun 1, 5:32 PM EDTSpecial Weather StatementPHINew Castle43 min

Nearby

Special Weather Statements in New Jersey, 2010Every special weather statement in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.